Tags

,

My December infusion turned into a January one. The speciality pharmacy I have to work with did not send out the medications on time so I had to re-schedule…again.

 

We placed the IV in my right arm. It did not hurt and I did not even notice the liquid entering my bloodstream. If you read my account of the November infusion, linked here, you might remember I had an extremely poor experience. I was ecstatic that for the first time in months, the IV did not affect me!

 

But wait, it gets better!

I was still functioning that same day. Since I switched to the IV formulation, I always had to take the day off from work because it took so much out of me. This month I was able to run all my errands and I only took a two-hour nap! However, I will continue to request the day off just in case because there is no telling how these medications will affect me on any given day. I was kind of hoping this would not happen, given everything else had gone so well.

 

Unfortunately…

I sat with the IV one week late. I am still “new” to this formulation and it is still building up in my body so I cannot really afford to reschedule a dose.  The week following the IV my energy levels tanked, I flared up and had difficulty with normal, everyday tasks. I knew this would happen  because this particular week was the one where last month’s infusion wore off and the new one had yet to kick in.

 

I know I cannot keep taking my medications late like this, especially the most important immuno-suppresant but what can I do if my pharmacy is making me jump through hoops? My doctor’s office and I have had this problem for the last three months! Not right. From now on, after I am done with the IV, the doctor’s assistant will call the specialty pharmacy with me there, have me approve the following month’s shipment and she  will schedule delivery right then and there. Phew!

 

Hopefully there will be no hiccups in February!

 

Hi, my name is Monica and I have RA.

Advertisements